MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US COMPLETION FEM IMPAC/EXTRACTOR; KNEE INSTRUMENT : EXTRACTION INSTRUMENTS

DEPUY ORTHOPAEDICS INC US COMPLETION FEM IMPAC/EXTRACTOR; KNEE INSTRUMENT : EXTRACTION INSTRUMENTS
Catalog Number 217856025
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Surgeon commented that the femoral component holder was not functioning properly.The screw mechanism appeared to be malfunctioning.This did not effect the procedure in any way it was simply being flagged to be replaced once the procedure was completed.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint (b)(4).Investigation summary: no product was returned for investigation despite three requests.The complainant did send a photograph of the instrument but unfortunately the issue could not be determined from the photograph.The instrument was manufactured in sept 2005, making it 14 years old.There is a possibility that the issue is due to normal wear and tear, but without the product to review this cannot be confirmed.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
COMPLETION FEM IMPAC/EXTRACTOR
Common Device Name
KNEE INSTRUMENT : EXTRACTION INSTRUMENTS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8621321
Report Number1818910-2019-93932
Device Sequence Number10871708
Product Code LXH
UDI-Device Identifier10603295095422
UDI-Public10603295095422
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number217856025
Device Lot NumberH0905
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/30/2019
Supplement Date Received by Manufacturer06/28/2019
Initial Report FDA Received Date05/17/2019
Supplement Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1